Thanks for all your posts!!! Update

Discussion in 'The Watercooler' started by Nanasearching, Jan 31, 2007.

  1. Nanasearching

    Nanasearching New Member

    Hi all, Thanks for all your posts, emails and calls. I can hardly understand my initial post.

    I metabolize medications very slowly; it takes a very long time for m body to rid medications.

    When I was 40 yrs and had a Hysterectomy, I had a psychotic break after general anesthesia AND Codeine.

    After a bout of Pneumonia and shots of ACTH, Cortisone, same thing happened.

    This past September I fractured my leg and arm, went into REHAB, took Vicodan as ordered and had a psychotic break, auditory visual hallucinations, and paranoia. They transferred me to a psyche hospital, diagnosed me with BiPolar (BP) and Obsessive Compulsive Disorder (OCD)!!!! My PMD asked where all those symptoms were for the past 6 decades1

    This time I had a mild cold for 3 days then went to the Doctor on call on the 4th day. I felt a bit of wheezing coming on. (History of Bronchial Asthma--- about 5 time’s lifetime)

    I told him of my history and the last time, when I was on a 20 mg dose of Prednisone for a few days. He felt that 2 mg twice a day for a few days would be just fine.
    It was after those 4 days, I became completely unreasonable, combative with husband, screaming obscenities for no reason or identified trigger. Poor little difficult child Sis was here and I didn’t even know she was here until I saw her crying and clutching the puppy to her chest.

    Thank God, I was able to hug difficult child Little Sis, tell her I was very sick, and would get better soon, also to tell difficult child Mom to take her to a friend’s house.

    DDD, you will understand this………difficult child mom came back for 10 minutes, told husband, “I can’t take this, and I am scared. I’m outta here. Call me if you need anything”

    The long and the short off it is that none of the other medications caused it. I take pediatric doses of everything.

    I am finally starting to wind down, getting 4 to 6 hours of sleep per day.

    I am hunting for a medication alert bracelet o necklace that’s lists not to ever give me steroids again. (Perhaps a tattoo on my forehead, since I can tell you the number of times information on tags has been missed.)
     
  2. Martie

    Martie Moderator

    Pat,

    I missed your earlier post. I'm so sorry--that you've had these problems and that I missed your post.

    I'm glad to see that you are on the mend. I hope things continue to improve very quickly

    {{HUGS}}

    Martie
     
  3. Lori4ever

    Lori4ever New Member

    I'm so glad you're on the mend. The bracelet does sound like a good idea.
     
  4. Marguerite

    Marguerite Active Member

    HI, I'm glad you've got it sorted. Sounds like a combination of problems - codeine and steroids. I know a few people who go off the air on opiates. Thankfully I'm not one of them. My father was - they had him on morphine at times in his last couple of years and he was hallucinating.

    About the medic alert bracelet idea - there was some discussion, in your absence, in General. It's now low down on page 2 of General, under "Medic alert bracelet". I've just got my new one, I like it very much. In your case, with only two main medication problems and they're not likely to change, an engraved medallion may be all you need. I would check with your doctor to get the wording right (ie allergy vs sensitivity) and see what he recommends.

    Welcome back!

    Marg
     
  5. Fran

    Fran Former Site Owner

    I'm glad you are on the mend. Whew.
     
  6. Suz

    Suz (the future) MRS. GERE

    Hey Pat, it's so good to see you. Thanks for letting us know how you are doing.

    Hugs,
    Suz
     
  7. Nancy

    Nancy Well-Known Member Staff Member

    I've been thinking about you and glad that you're doing better. As I told you, my Dad is the same way and I never would have believed what morphine could do to a person until I saw what it did to him.

    Take care.

    Nancy
     
  8. Hound dog

    Hound dog Nana's are Beautiful

    husband has the same sort of reaction to valium. It's horrid.

    I'm glad you're on the mend. Maybe a medication alert necklace would be a good idea in addition to the bracelet.

    ((((hugs))))
     
  9. JJJ

    JJJ Active Member

    You sound so much better! I'm glad you are feeling better.
     
  10. dreamer

    dreamer New Member

    glad you are doing/feeling better. My husband gets psychhhhotic on many diff medications. I do not thiknk his docs believed me until he was in hospital and jumping on top of the desk in nurses station. MMMMMm they called me. I tried to warn them.
     
  11. hearts and roses

    hearts and roses Mind Reader

    Pat, I was so happy to read that you're feeling better and actually getting some decent sleep! Stay well.
     
  12. rejectedmom

    rejectedmom New Member

    Pat so glad you are doing better. I can relate to you drug sensitivities. I cannot take any narcotic drug. I don't have hallicinations but I do get horribly ill with constant vomiting. No anti nausea medicine can stop it. I had never been able to take any codiene medicine for the same reason. I was put on a Morpine pump after a hysterectomy ten years ago. I vomited every 15 minutes for 13 hours and was begging them to take me off it but they didn't believe me that it was the morphine. I also had a fever so they were thinking it was peritonitus or the antibiotics so they left me on the morphine while they did bloodwork and the antibiotic was out of my system. They hit me with every anti nausea medication available and nothing worked. Finally they stopped the morphine and everything was fine again. My MD came in the next day and said "I have good news and bad news. The good news is that you will never be a drug addict. The bad news is that you cannot ever take any of this stuff again." He then recommended that I get a medication alert bracelete and sent me home with perscription strength Motrin. -RM
     
  13. amstrong

    amstrong New Member

    So glad you are feeling better.

    Hugs,
     
  14. DDD

    DDD Well-Known Member

    I'm thrilled that you are on the mend, my friend.

    Had to smile at GFGmom. If she was my GFGmom she would have
    left her little girl at my house "because she is old enough
    to learn about stuff like that"!

    Geez, Louise! DDD
     
  15. stepmonster

    stepmonster New Member

    {{{{{hugs}}}}} glad you're feeling better!!!
    Just curious, do you drink grapefruit juice? I know that can seriously affect absorption of medicines.
     
  16. Estherfromjerusalem

    Estherfromjerusalem Well-Known Member

    I'm relieved to read this post of yours, and I'm happy you are getting better. I was worried about you.

    Love, Esther
     
  17. Marguerite

    Marguerite Active Member

    Just thinking about the opiate problem again - RM, my mother in law has the same problem as you. She went into hospital for a heart bypass and although they were warned to not give her any opiates, some idiot did and she began throwing up (like, right after heart bypass surgery??!?). The problem was so bad that the extra activity led to in inflammation of the whole heart area and pericardial sac, and she was in hospital for 8 weeks. That was four years ago and she's not been well since.

    Basically, when they left her alone without opiates, she did best when they just dosed her with paracetamol. There is nothing else she can take for pain. One very tough lady!

    And Pat, you've come through it too - another very tough lady!

    Marg
     
  18. joybells

    joybells New Member


    Sis, glad you and your husband. talked to C.W. last night when I was so
    sick. What you said helped him so much and I am so glad you are feeling
    better each and every day.
    Love to both of you and difficult child baby sister.

    {{{{{{{{HUGS}}}}}}}}}}}
    Joy xoxoxoxo

    Will call you tomorrow night (Friday) ok.

    :smile: :smile: sure didn't taste that good LOL. :smile:
     
  19. VickiL

    VickiL New Member

    Pat,
    I am so glad to hear you are on the mend. I was so worried about you!
    Vicki
     
Loading...